MAUDE Adverse Event Report: BD CARIBE LTD. TRAY BONANNO CATHETER S/SU; SUPRAPUBIC UROLOGICAL CATHETER ACCES.

BD CARIBE LTD. TRAY BONANNO CATHETER S/SU; SUPRAPUBIC UROLOGICAL CATHETER ACCES.
Model Number 408289
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lot#: batch 105452 does not exist for material number 408289.Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported when using the tray bonanno catheter s/su, the device experienced the catheter breaking apart.The following information was provided by the initial reporter.The customer stated: plastic sheath around the needle seems to be torn.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.9.Device available for eval?: yes d.9.Returned to manufacturer on: 9/23/2021 h.6.Investigation: based on the sample provided to bd for evaluation, the reported condition was verified.A potential root cause was also identified with sample evidence showing the catheter sleeve may not have been positioned correctly.The manufacturing facility has been notified of this incident and no discrepancy or non-conformance were identified that could have contributed to the reported condition.A review of the device history record was performed, and no quality issues were found during production.Potential root cause can be directed to possible handling issues based on the evaluation of the sample received.As per complaint sample evidence has a notable tore at the end of the catheter in which could be an indicative that the catheter sleeve was not positioned correctly.
 
Additional Manufacturer Narrative
Becton dickinson and company's (bd) medication delivery solutions (mds) business unit will discontinue malfunction mdr reporting for certain device failures that have not caused or contributed to deaths or serious injuries in the past two years, and where the likelihood of a death or serious injury as a result of these malfunctions is remote.This decision follows fda guidelines (medical device reporting for manufacturers guidance for industry and food and drug administration staff issued nov 8, 2016, reference section 2.15).Bd notified fda of this decision on mar 3, 2025.Fda has reviewed and responded to bd¿s notification (reference fda document # (b)(4)) on march 7, 2025.This documentation is available in bd document management system (sap) as dir 10000690801.This supplemental mdr is being filed to document that the below device failure will no longer be considered a reportable malfunction mdr for the product family below: product family: bonnano.Device failure: catheter damaged / defective.
 
Event or Problem Description
No additional information.

Brand Name
TRAY BONANNO CATHETER S/SU
Common Device Name
SUPRAPUBIC UROLOGICAL CATHETER ACCES.
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
Manufacturer (Section G)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12450355
Report Number2618282-2021-00053
Device Sequence Number5003267
Product Code FEZ
UDI-Device Identifier00382904082895
UDI-Public00382904082895
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number408289
Device Catalogue Number408289
Device Lot NumberSEE H.10.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2021
Supplement Date Received by Manufacturer10/15/2021
Not provided
Initial Report FDA Received Date09/09/2021
Supplement Report FDA Received Date11/09/2021
04/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown